MAUDE Adverse Event Report: SYNTHES GMBH 13.5MM REAMER HEAD FOR RIA 2 STERILE

SYNTHES GMBH 13.5MM REAMER HEAD FOR RIA 2 STERILE
Catalog Number 03.404.023S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024 during ria2 graft harvest procedure for left femur the reamer head was broken.The reamer broken head was removed and resumed graft harvest with new reamer head.There was a surgical delay of 5 minutes.The procedure was successfully completed.There was generation of fragments which was not removed by additional intervention.The reamer head fragment remained in patient.There was patient consequences.This report is for one (1) 13.5mm reamer head for ria 2 sterile.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D2: additional procode: hrx.H6: manufacturing location: supplier ¿ (b)(4) / inspected and packaged by: monument, release to warehouse date: 17-may-2022, expiration date: 31-march-2032, part: 03.404.023s, 13.5mm reamer head for ria 2-sterile, lot: 779p453 (sterile).Production order traveler met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Sterilization control number (scn) supplied by (b)(4) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part: 03.404m023, ria ii reamer head 13.5mm.Lot: 328p876.Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Certificate of compliance received from mark two engineering was reviewed and determined to be conforming.Note: certification for heat treat supplied to (b)(4) from vacu-braze inc.Was not included in the device history record (dhr) and therefore could not be reviewed.Certificate of tests supplied to (b)(4) from carpenter was reviewed and determined to be conforming.The product was not returned to depuy synthes, however photos were received for review.The photo/x-ray investigation revealed the distal end prongs of the device are broken.The broken fragment embedded can be confirmed, therefore the allegation can be confirmed.The root causes were determined to be deviating from the recommended surgical approach of standard im nail reaming which causes a large bend in the guide wire.The guide wire contacts the internal reamer head retailing features (tangs) and, when operated in excess of the intended approach angle, causes excessive friction and lateral load on the tangs causing them to break.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the 03.404.023s would contribute to the complained device issue.Based on the investigation findings, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
13.5MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key19639122
Report Number8030965-2024-08081
Device Sequence Number21001037
Product Code HTO
UDI-Device Identifier10886982274045
UDI-Public(01)10886982274045(11)220517(17)320331(10)779P453
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.404.023S
Device Lot Number779P453
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer07/11/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age32 YR
Patient SexUnknown